Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Abdominal pain, diarrhea and vomiting. All medical test done. What are the findings and treatment required?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 437 Questions
Hello, i'm a 44 yr. old Male. I have been healthy my whole life with never any issues and no family history of issues. last year in Nov.2011 i woke up in the middle of the night with abdominal pain(just to the left of the belly button).This was after i returned home from a night out to dinner. No other symptoms just terrible stabbing pain. Lasted at least 24hrs. which at 1st i thought was something i ate. A few days later the pain came back and this time with Diarrhea and vomiting. Around 3 weeks after the 1st episode it happened a third time,just the severe abdominal pain & no other symptoms. This finally got me into the ER. The CT scan showed inflammation in the small bowel. After seeing a GI 2 weeks later they noticed my platelets were low (53,000), since the ER visit. We now started to investigate why! I went for a Bone-marrow biopsy,Upper scope,blood work for hiv,hepatitis. A few months past and my CBC looked fine other than the platelets dropping down to 30,000 and ranging between that and 70,000 over the past 14 months. About 6 months into my hands & bottoms of feet started to hurt. We discovered at this point that i was positive XXXXXXX 1:1280 and Vitamin D was low 22.3.Fatigue,difficulty walking from the pain. The pain has become very mild but still exist for about 9 months now. I went in for and MRI cuz' 8 months into it my stomach was feeling off again. There was inflammation the terminal ileum. I went in for a colonoscopy which came back ok. In Sept my neck and shoulders started to hurt and i went for an extra and told there was multi-level degeneratives. That pain has now been for the past 5 months.that is my current syptoms. My last CBC shows Platelets at 65,000 & now glucose high at 117.My life has been turned upside down in the past 14 months and the only thing i'm told is ITP. I have only vomited & Diarrhea the one time last Dec.2011,never noticed any swollen lymph nodes. My mouth 2 times the past year has had a couple canker sores and lesions on the tongue with a little white coating. I have NOT taken any aspirin or any medication at all in over a year other than Vitamin D over the counter and now i've been getting b12 shots every 5 weeks for 2 times so far cause the last Dr. said my level seemed lower than he cared for it to be. My low platelets,fatigue,pain in my neck & shoulders is destroying my life. I don't know what to else to do cause i've been passed around to 2 Hematologist,2 Rheumatologist,2 GI's,Family Dr.,Neurologist.I felt 20 yrs. younger in 2011 and then out of nowhere it's become a mystery. I need my life back. Thank You
Posted Mon, 11 Feb 2013 in Abdominal Pain
Answered by Dr. Abhijit Deshmukh 11 hours later
Looks to be an unique problem. Was your bone marrow normal, are your liver function test normal.

Need to exclude following

1) Cirrhosis of liver (on basis of liver function tests, sonography)
2) Systemic lupus erythematosis (since XXXXXXX is positive to discuss with your rheumatologist)
3) Get CPK levels done also to rule out myositis associated since you have body ache and fatigue
4) Get your hepatitis C checked as it can present with similar picture

In addition, if you are on steroids for ITP can present with low vit D and muscle pain.

Get rid of your anxiety as it must be complicating the issue further.

Hope this answers your query.
Wish you a speedy recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor